MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115810
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erythema (1840); Seroma (2069); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 03/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, on (b)(6) 2026 the patient underwent right-sided direct inguinal hernia repair with implantation of a modified kugel patch.Postoperatively, the patient presented with "with slight pain in the operative area, physical examination, redness and swelling in the upper part of the incision, high tension, no fluctuating sensation, and oozing of light red clear fluid on probing, with enhanced attention.".
 
Additional Manufacturer Narrative
As reported, post implant of modified kugel patch, the patient developed pain at the operative site, redness and swelling.During examination of the surgical wound, a light red, clear fluid was observed.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complication.Seroma formation is a clinically understood potential complication of surgery/use of the device and is identified in the instructions-for-use provided with the device, as a possible complication.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24741642
Report Number1213643-2026-00404
Device Sequence Number9376587
Product Code FTL
UDI-Device Identifier00801741030796
UDI-Public(01)00801741030796(17)280428(10)HUHS2373
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115810
Device Lot NumberHUHS2373
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown